A remark on the existence of suitable vector fields related to the dynamics of scalar semi-linear parabolic equations

Fengbo Hang, Huiqiang Jiang

Research output: Contribution to journalArticle

Abstract

In 1992, P. Poláčik showed that one could linearly imbed any vector field into a scalar semi-linear parabolic equation on Ω with Neumann boundary condition provided that there exists a smooth vector field Φ = (φ,⋯, φ n) on Ω̄ such that {rank (Φ (x), ∂ 1 Φ (x), ⋯, ∂ nΦ (x)) = n for all x ε Ω̄, ∂Φ/∂ν = 0 on ∂Ω. In this short paper, we give a classification of all the domains on which one may find such a type of vector field.

Original languageEnglish (US)
Pages (from-to)2633-2637
Number of pages5
JournalProceedings of the American Mathematical Society
Volume134
Issue number9
DOIs
StatePublished - Sep 2006

Fingerprint

Semilinear Parabolic Equation
Vector Field
Scalar
Neumann Boundary Conditions
Linearly
Boundary conditions

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

A remark on the existence of suitable vector fields related to the dynamics of scalar semi-linear parabolic equations. / Hang, Fengbo; Jiang, Huiqiang.

In: Proceedings of the American Mathematical Society, Vol. 134, No. 9, 09.2006, p. 2633-2637.

Research output: Contribution to journalArticle

@article{cd65117a85754ed7ab46ad67f8fcf8aa,
title = "A remark on the existence of suitable vector fields related to the dynamics of scalar semi-linear parabolic equations",
abstract = "In 1992, P. Pol{\'a}čik showed that one could linearly imbed any vector field into a scalar semi-linear parabolic equation on Ω with Neumann boundary condition provided that there exists a smooth vector field Φ = (φ,⋯, φ n) on Ω̄ such that {rank (Φ (x), ∂ 1 Φ (x), ⋯, ∂ nΦ (x)) = n for all x ε Ω̄, ∂Φ/∂ν = 0 on ∂Ω. In this short paper, we give a classification of all the domains on which one may find such a type of vector field.",
author = "Fengbo Hang and Huiqiang Jiang",
year = "2006",
month = "9",
doi = "10.1090/S0002-9939-06-08627-8",
language = "English (US)",
volume = "134",
pages = "2633--2637",
journal = "Proceedings of the American Mathematical Society",
issn = "0002-9939",
publisher = "American Mathematical Society",
number = "9",

}

TY - JOUR

T1 - A remark on the existence of suitable vector fields related to the dynamics of scalar semi-linear parabolic equations

AU - Hang, Fengbo

AU - Jiang, Huiqiang

PY - 2006/9

Y1 - 2006/9

N2 - In 1992, P. Poláčik showed that one could linearly imbed any vector field into a scalar semi-linear parabolic equation on Ω with Neumann boundary condition provided that there exists a smooth vector field Φ = (φ,⋯, φ n) on Ω̄ such that {rank (Φ (x), ∂ 1 Φ (x), ⋯, ∂ nΦ (x)) = n for all x ε Ω̄, ∂Φ/∂ν = 0 on ∂Ω. In this short paper, we give a classification of all the domains on which one may find such a type of vector field.

AB - In 1992, P. Poláčik showed that one could linearly imbed any vector field into a scalar semi-linear parabolic equation on Ω with Neumann boundary condition provided that there exists a smooth vector field Φ = (φ,⋯, φ n) on Ω̄ such that {rank (Φ (x), ∂ 1 Φ (x), ⋯, ∂ nΦ (x)) = n for all x ε Ω̄, ∂Φ/∂ν = 0 on ∂Ω. In this short paper, we give a classification of all the domains on which one may find such a type of vector field.

UR - http://www.scopus.com/inward/record.url?scp=33748288096&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33748288096&partnerID=8YFLogxK

U2 - 10.1090/S0002-9939-06-08627-8

DO - 10.1090/S0002-9939-06-08627-8

M3 - Article

VL - 134

SP - 2633

EP - 2637

JO - Proceedings of the American Mathematical Society

JF - Proceedings of the American Mathematical Society

SN - 0002-9939

IS - 9

ER -